I'm new on here & wondered if anybody can g... - AF Association

AF Association

20,319 members24,861 posts

I'm new on here & wondered if anybody can give me some advice?

Moldova1234
Moldova1234

I'm new on here & wondered if anybody can give me some advice? I've been told I'm suffering from Mild Cardio Myopathy with an Ejection Fraction of 56% ( MRI Cardio heart scan back in July 2018) I've been put on Bisoprolol 2.5 mg daily & was recently asked to start a Statin Simvastin & and Aspirin daily + Rampirol daily although for the last month I've only been taking the daily 2.5 mg. The Bisoprolol makes me dizzy like I'm about to faint sometimes & also gives me a pressing tight feeling on my chest plus at times makes me feel slightly breathless so I asked my Cardio if I could reduce to 1.25 mg. He replied 'why fix what's not broke' & suggested I stay on it for another month until I see him for an appointment but after another 10 days of ill effects I've started cutting the 2.5 mg pill in half & just taking 1.25 daily.I feel better in terms of having more energy & don't feel dizzy or the tightness in my chest but feel vulnerable & anxious as I'm thinking something could happen to me now I'm only taking the 1.25 daily & wonder if this will improve my condition & ejection fraction etc or will it get worse? My cholesterol was just under normal at 4.8 but because I was identified as having 'moderate plaque/calcium' in my coronary arteries the Cardio said damage has already been done & the statin would help to prevent more build up but so far I've been reluctant to take it in addition to the Bisoprol - I also haven't started the Ramoiril or Aspirin as I'm very nervous & anxious about starting all these pills as I know once you start them you'll likely be on them for life & the ill effects of just the Bisoprol has scared me into anticipating the ill effects I'll get if I start taking the additional Asirin, Simvastin & Rampiril - do I really need all these pills & what would anyone advice I do?

21 Replies
oldestnewest

Good morning,and welcome to our site (I've caught you within 10 mins of posting)

Many can give you better advice than I can but as I also take 2.5 bisoprolol daily I can advise about my experience with that. Take it at night.

I have taken Simvastatin with no ill effects but others have problems with statins. Daily aspirin upset my stomach, but again, others have no problems.

Very best wishes

Moldova1234
Moldova1234 in reply to jennydog

Hi Jennydog

Thanks for prompt reply! So taking the 2.5 mg at night will reduce heart rate all throughout the following day?

jennydog
jennydog in reply to Moldova1234

Well it does for me. My reduction of rate is from 80ish to 65ish.

Try it or try half a tablet at each end of the day.

Moldova1234
Moldova1234 in reply to jennydog

Thanks for advice! I'll try taking 1.25 in the morning & another 1.25 at night & see how I go

Just wondering your dose of Metoprolol? I’m taking 50 in the morning and 50 at night. It doesn’t make me feel bad, but from what I’ve read here, it seems like a big dose.

BobD
BobDVolunteer

As Jo has said. thisi site is for people with atrial fibrillation so you may well have beeter response from one dealing with cardiomyopathy or the BHF one. For example aspirin is not used in AF and is something of a rude word in our world.

Moldova1234
Moldova1234 in reply to BobD

Thanks! I've now joined the British Heart Foundation Forum - best wishes in your journey.

Suggest you have a look at your chloresterol levels before you start taking statins?

Moldova1234
Moldova1234 in reply to Ianc2

Hi

My cholesterol level is normal at 4.8 the standard total cholesterol is 5.2 I believe? The Cardio said that because I had 'moderate plaque/calcium' in my coronary arteries on an MRI I had done 2 years ago the statin would help prevent further build up of plaque. Do I really need this statin?

oyster
oyster in reply to Moldova1234

My situation was the same as yours, and my cardio said exactly the same as yours.

I don’t think I have any side effects from my Atorvastatin 80 mgs daily, but if I did, they would have to be pretty bad to stop medication that will reduce my chances of a heart attack or stroke.

I don’t think many people have died from taking a statin. I suspect hundreds of thousands worldwide have died, or will die, because they have refused statins.

Moldova1234
Moldova1234 in reply to oyster

Was your cholesterol level 'normal' under 5 when you began taking a statin?

oyster
oyster in reply to Moldova1234

No. When I originally started a statin 20 years ago it was 6.

But my dose of statin was increased more recently because my coronary angiogram was abnormal, and my cholesterol level became irrelevant.

The argument is that vascular disease is caused by inflammation, and that cholesterol then binds to this area of inflammation, plaques form, calcium is deposited and the arterial lumen is narrowed. Cholesterol is simply an “innocent bystander”. At least, that is the theory.

Two key points, people with low cholesterol have heart attacks, and statins are thought to be anti-inflammatories, and reduce vascular disease in the heart, brain legs etc, working independently of lowering cholesterol.

Moldova1234
Moldova1234 in reply to oyster

Yes I understand the cholesterol levels are only a number but there is a lot going on in the arteries irrespective of the level someone's on - I'll probably have to start one soon - but do you think a change in lifestyle, diet & exercise can do the same job as a Statin?

oyster
oyster in reply to Moldova1234

Well I don't know, but what you say seems logical. I think that oxidants like nitrites in food and from diesel fumes, wood smoke etc and I guess lots of other harmful chemicals cause inflammation which is why we are encouraged to increase our intake of natural antioxidants which I understand are anti-inflammatory.

I follow a primal diet, a breakaway from palaeo, so I don't restrict saturated fat (with the approval of my cardio)

Wow Jo. Yes we are indeed all different. I am a very tall woman 5’10” and not very thin but not so big either, so maybe that has something to do with it. I’d like to eventually come off altogether. My heart rate is usually in the 60’s and my blood pressure is on the low side, something around 117/70.

I had the same symptoms and so my cardiologist took me off bisoprolol and Flecanide and put me back on a calcium blocker which is not mega effective at stopping my afib but does reduce the attacks.

I’ve since read that that omega fish oils can interfere with bisoprolol so if you’re taking supplements tell your cardiologist and persevere with them until you get a treatment that suits you as one size does not fit all.

I take Vit K2 MK7 daily, along with my Vit D. I had an angiogram last February that showed my coronary arteries are clear. Vit K2 somehow causes the calcium in our blood to go to the bones and not to lodge in the coronary arteries. We used to get K2 naturally from meat, butter, and milk from grass fed cows, but now in the US most cows are grain fed, so we don't ingest K2 with our food. I'm 77 and my cholesterol is 120 --in the US the normal level is below 100. I don't take statins, but if you it is advised to supplement with CoQ10 because the statins lower the level of CoQ10 in our bodies, causing some people muscle pain.

I can't comment on your drug regimes, but one thing I know that reduces cholesterol, at least in me, my mum and other people: daily oat porridge with oat bran in it. We'd mix the oat bran into the oats, soak overnight in water in the fridge, and cook the porridge for breakfast each morning. If you can't have dairy milk, there's almond, soy, coconut etc as alternatives. Mum's cholesterol went from seriously concerning to nice and normal in a couple months, surprising the doctor. But it's a well known effect in natural medicine circles. I've also heard that getting frustrated all the time with what other people do or don't do can have an elevating effect on cholesterol.... some hormonal process perhaps?

Yes I've heard porridge is very good at stifling cholesterol as apparently it absorbs & binds it but obviously one must also be trying to eat a sensible diet too - I used to eat porridge every morning for about 6 months & will go back to doing that asap

There is also a Cardiomyopathy Association. Their web site has lots of information. When I started my meds regime I felt like I was swimming through treacle but you get used to the drugs and things improve. If you are on Facebook there is a Cardiomyopathy Group.

Thanks for info! I'll look into joining one of those groups!

You may also like...